Alert archive / Nebraska / Frost Advisories in 2015
Frost Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 18, 2015, 3:58 AM CDT for 7 counties in Nebraska. It took effect at May 19, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 3:58 AM CDT (08:58 UTC)
- In effect from
- May 19, 2015, 1:00 AM CDT
- Expired
- May 19, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Wheeler County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720 WWUS73 KLBF 180858 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 AM CDT MON MAY 18 2015 ...FROSTY TEMPERATURES EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA... .A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA SANDHILLS AND NORTHEAST NEBRASKA. NEZ005>010-094-182300- /O.NEW.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...CODY...MERRIMAN...KILGORE 358 AM CDT MON MAY 18 2015 /258 AM MDT MON MAY 18 2015/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. * TEMPERATURE: 30 TO 35 DEGREES. * IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED OR KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPRINGER
4 follow-up statements
374 WWUS73 KLBF 181935 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM CDT MON MAY 18 2015 ...FROSTY TEMPERATURES EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA... .A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA. NEZ029-190945- /O.EXA.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/ WHEELER- INCLUDING THE CITY OF...BARTLETT 235 PM CDT MON MAY 18 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S. * IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED OR KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ005>010-094-190945- /O.CON.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...CODY...MERRIMAN...KILGORE 235 PM CDT MON MAY 18 2015 /135 PM MDT MON MAY 18 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. * TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S. * IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED OR KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TAYLOR
329 WWUS73 KLBF 182148 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 448 PM CDT MON MAY 18 2015 ...FROST EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA... .A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA. NEZ005>010-029-094-191200- /O.CON.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WHEELER- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...BARTLETT...CODY...MERRIMAN... KILGORE 448 PM CDT MON MAY 18 2015 /348 PM MDT MON MAY 18 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. * TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S. * IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED OR KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TAYLOR
375 WWUS73 KLBF 190843 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CDT TUE MAY 19 2015 ...FROST EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA... .A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA. NEZ005>010-029-094-191300- /O.CON.KLBF.FR.Y.0003.000000T0000Z-150519T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WHEELER- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...BARTLETT...CODY...MERRIMAN... KILGORE 343 AM CDT TUE MAY 19 2015 /243 AM MDT TUE MAY 19 2015/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING. * TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S. * IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED OR KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
486 WWUS73 KLBF 191247 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 AM CDT TUE MAY 19 2015 ...TEMPERATURES ARE ABOVE FROST... .THE FROST ADVISORY IN EFFECT FOR NORTH CENTRAL NEBRASKA WILL BE ALLOWED TO EXPIRE. NEZ005>010-029-094-191400- /O.EXP.KLBF.FR.Y.0003.000000T0000Z-150519T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WHEELER- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...BARTLETT...CODY...MERRIMAN... KILGORE 747 AM CDT TUE MAY 19 2015 /647 AM MDT TUE MAY 19 2015/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING. * TEMPERATURE: TEMPERATURES REACHED THE LOWER 30S BUT ARE EXPECTED TO INCREASE. * IMPACTS: UNPROTECTED SENSITIVE VEGETATION PROBABLY HAD FROST DAMAGE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 17, 11:39 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 17, 11:39 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1139 PM CDT SUN MAY 17 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 346 PM CDT SUN MAY 17 2015 POTENT UPPER LEVEL LOW WAS LOCATED NEAR ABERDEEN SOUTH DAKOTA LATE THIS AFTERNOON. MID LEVEL MOISTURE TRANSPORT CONTINUES TO CIRCULATE SOUTHEAST INTO THE AREA ON THE BACKSIDE OF THE LOW. THIS ALONG WITH STEEP MID LEVEL LAPSE RATES...IS GENERATING SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. ABOUT 1000 J/KG OF SB CAPE IS ROUGHLY LOCATED ALONG THE I-80 CORRIDOR...AND A CLUSTER OF SHOWERS/STORMS WILL CONTINUE TO MOVE EAST ACROSS KEITH AND LINCOLN COUNTIES. COULD BE SOME PEA SIZED HAIL AND LOCALLY GUSTY WINDS AS THE SHOWERS PASS. OTHERWISE SKIES SHOULD REMAIN PARTLY CLOUDY OVERNIGHT...WITH WINDS DECOUPLING SOME. A BIT MORE SUN EXPECTED MONDAY...BUT ANOTHER SYSTEM WILL BE APPROACHING FROM THE WEST...AND INCREASING MID AND UPPER LEVEL RELATIVE HUMIDITY WILL SEE AN INCREASE IN CLOUDS IN THE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 346 PM CDT SUN MAY 17 2015 LITTLE CHANGE TO THE FORECAST IN THE MID AND EXTENDED PERIODS. COOL CANADIAN HIGH PRESSURE WILL SETTLE SOUTHWARD INTO THE NRN AND CENTRAL PLAINS MONDAY NIGHT. THE NORTHEASTERN ZONES WILL BE IN CLOSEST PROXIMITY TO THE HIGH PRESSURE RIDGE AXIS AND SHOULD ALSO HAVE THE LEAST CLOUD COVER. LOWS ON THOSE AREAS FORECAST TO FALL INTO THE MID 30S. HAVE CONTINUED MENTION FOR PATCHY FROST ACROSS NERN PORTIONS OF N CENTRAL. MEANWHILE A NEGATIVELY TILTED LOW/TROUGH WILL MOVE INTO NEVADA BRINGING A SIGNIFICANT MOISTURE RETURN INTO THE HIGH PLAINS AND FRONT RANGE. ALTHOUGH THE SURFACE HIGH WILL INHIBIT PRECIPITATION ACROSS FAR SWRN NEBR...MODELS SUGGEST PRECIP COULD REACH THERE LATE. THIS UPPER LOW/TROUGH WILL LIFT SLOWLY ACROSS THE CENTRAL AND NRN PLAINS TUESDAY INTO WEDNESDAY. QPF COULD BE SIGNIFICANT WITH A HALF INCH OR MORE POSSIBLE. SREF PLUMES INDICATE MEAD QPF OF 0.80 INCH AT LBF AND TIF AND AROUND AND INCH AT OGA AND IML. PERSISTENT ISENTROPIC UPGLIDE INDIATED THROUGH TUESDAY EVENING. POPS RAISED TO 80 PERCENT ACROSS THE SWRN HALF OF FA TUES AFTN THEN FOR CNTRL NEBR ANDNWRN ZONES TUESDAY EVENING. MODEL SOUNDINGS INDICATE COLD ENOUGH FOR A RAIN OR SNOW MIX ACROSS NRN SHERIDAN AND NWRN CHERRY COUNTY. SNOW IS QUITE UNUSUAL BY MID MAY. HOWEVER CLOSED LOW AND PRESENCE OF COLD AIR DRAWN IN WILL BE FAVORABLE FOR A POSSIBLE MIX. AS SYSTEM LIFTS EAST AND NORTHEAST...SHOWERS CHANCES TO DIMINISH OR END WEDNESDAY AFTERNOON. ANOTHER UPPER TROUGH WILL ARRIVE INTO CALIFORNIA AND NEVADA THURSDAY AND BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS BEGINNING THURSDAY NIGHT AND FRIDAY...WITH A PERIOD OF LIKELY POPS FRIDAY NIGHT. POPS TO REMAIN AROUND 50 PERCENT SATURDAY THROUGH SUNDAY. SOME SIGNIFICANT RAINFALL AMOUNTS ARE POSSIBLE. PWAT VALUES INCREASE FROM 0.75 INCH TO 1.25 INCH. THE NEXT SYSTEM WILL DRAW SOME WARMER AIR FROM THE SOUTHEAST AND CREATE HIGHER INSTABILITY AND HAVE INCLUDED MORE TSTM WORDING. REGARDING TEMPERATURES...HIGHS WILL BE MUCH BELOW NORMAL FROM AROUND 50 DEGREES MANY LOCATIONS. THIS WILL BE FROM 15 TO 25 DEGREES BELOW NORMAL TUESDAY AND WEDNESDAY. HIGHS THEREAFTER WILL GRADUALLY MODERATE TO AROUND 60 THURSDAY/FRIDAY...TO THE MID AND UPPER 60S SATURDAY AND SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1139 PM CDT SUN MAY 17 2015 FOR THE KLBF TERMINAL...ABUNDANT MID LEVEL CLOUDINESS WILL MOVE INTO SOUTHERN NEBRASKA OVERNIGHT...IMPACTING THE KLBF TERMINAL. CIGS WILL RANGE FROM 8000 TO 10000 FT AGL TONIGHT AND MONDAY. SCATTERED MID AND HIGH LEVEL CLOUDS ARE EXPECTED MONDAY EVENING. FOR THE KVTN TERMINAL...BROKEN CIGS AROUND 2500 FT AGL ARE EXPECTED OVERNIGHT AND INTO MONDAY MORNING. SKIES WILL GRADUALLY CLEAR MONDAY AFTERNOON WITH SCATTERED HIGH CLOUDS MOVING BACK INTO NORTHERN NEBRASKA MONDAY EVENING. && .HYDROLOGY... ISSUED AT 346 PM CDT SUN MAY 17 2015 THE SOUTH PLATTE RIVER HAS CRESTED AT ROSCOE...AND WILL SLOWLY FALL BUT REMAIN ABOVE FLOOD STAGE THE NEXT SEVERAL DAYS. AT NORTH PLATTE THE RIVER IS CRESTING NOW. THE RIVER SHOULD HOLD STEADY FOR THE NEXT SEVERAL HOURS. IT WILL FALL BELOW FLOOD STAGE MONDAY...AND THEN BELOW 12 FEET WEDNESDAY. AT BRADY...THE PLATTE RIVER WILL CREST TOMORROW MORNING THEN SLOWLY FALL THROUGH THE WEEK. IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF THE WEEK HOWEVER. RAINFALL OF NEAR A HALF AN INCH IS EXPECTED TUESDAY AND TUESDAY NIGHT. THIS WILL NOT BE A HEAVY RAIN...AND SHOULD HAVE LITTLE IMPACT ON THE RIVER. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...CLB HYDROLOGY...TAYLOR
Hazardous weather outlook, May 17, 3:44 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT SUN MAY 17 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-182045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT SUN MAY 17 2015 /244 PM MDT SUN MAY 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SOME FLOODING CONTINUES ALONG THE PLATTE AND SOUTH PLATTE RIVERS. PLEASE SEE THE LATEST FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE MONDAY NIGHT AND EARLY TUESDAY. THERE IS SOME UNCERTAINTY REGARDING THE POTENTIAL FOR FROST...STAY TUNED FOR LATER STATEMENTS REGARDING THE FROST POTENTIAL. MORE THUNDERSTORMS ARE EXPECTED LATE THIS WEEK AND NEXT WEEKEND. LATER FORECASTS WILL REFINE THE POTENTIAL FOR ANY SEVERE STORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
Nearby
Frost Advisories in Nebraska, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.